Vol. 58, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Absolutely divergent series and isomorphism of subspaces

William Henry Ruckle

Vol. 58 (1975), No. 2, 605–615
Abstract

We consider the relation between the following two statements for E and F a pair of normed spaces.

(SI) For each absolutely divergent series Σnχn in E there is a continuous linear mapping T from E into F such that ΣnTxn diverges absolutely.

(LI) The finite dimensional subspaces of E are uniformly isomorphic to subspaces of F under isomorphisms which extend to all of E without increase of norm.

Our main result is that (SI) implies (LI) when F is isometric to F × F with a certain type of norm. We also observe that if a normed space E is not isomorphic to a subspace of an Lρ(μ) space, then for each r with 1 r < there is a series Σnxn in E such that ΣnTxnr < for each continuous linear mapping T from E into lp but Σnxnr = .

Mathematical Subject Classification 2000
Primary: 46B15
Milestones
Received: 22 February 1974
Published: 1 June 1975
Authors
William Henry Ruckle